Mayo Clinic Connect
has anyone dealt with resistant hypertension?
@mikefox909 Keep us posted as you search for help and best wishes! What you learn might help someone else.
Liked by Colleen Young, Connect Director
Hypertension: Did we speak about Lisinopril and its use with Tenormin ….
Jump to this post
Here’s how to reply on the Connect website.
1. Open the email notice you receive when someone posts a message (like this one).
2. Click the blue VIEW & REPLY button at the bottom of the email. This will take you to the message within the discussion thread.
3. Click REPLY and write your message.
4. Click POST REPLY.
By responding on the Connect website you have the advantage of reading all the messages in the discussion. I hope this helps.
Liked by Teresa, Volunteer Mentor
I was under the impression that this site was for people that had a mental illness? I’ve been disappointed that there are illnesses that are discussed that I have no interest in. Am I on the wrong site or what?
Mayo Clinic Connect is an online community for people who want to discuss any condition or illness. You can see the list of all our groups here: https://connect.mayoclinic.org/groups
You can tailor your preference to receive only messages about Mental Health. Here’s how:
1. Follow the Mental Health group https://connect.mayoclinic.org/group/mental-health/ by clicking the FOLLOW button. It will change to “Following” if you are following it.
2. Go to your Account Settings https://connect.mayoclinic.org/account
3. Scroll to the bottom and click the box that says “ONLY INCLUDE THE SPECIFIC THREADS AND GROUPS I AM FOLLOWING IN MY DIGEST.”
4. Click SAVE PROFILE.
Now you will only receive messages related to the mental health group, and this discussion thread because you participated in it. But you can unfollow this thread at any time by clicking unfollow in the original message of the thread. See more about setting your preferences here with pictures https://connect.mayoclinic.org/get-started-on-connect/#how-to-set-preferences
I have had anxiety and occasional panic attacks for more than 20 years. I take alprazolan 0.25mg when I feel anxious. Have been using this medication since it came out in generic. Before that I took xanax. The most I ever take is 2 tablets in one 24-hr period. If I have a panic (about 2 or 3 times a year) I take 2 tablets at once and that usually stops it. Know your anxiety must be awful to need that much valium. Sorry about that. The feelings are terrible. I think I am about to jump out of my skin. I take diovan hct (generic) for hypertension and I do notice that my blood pressure goes down when I take alprazolin. I am what many people describe as high strung and driven but the panic attacks are something completely different. I exervise in a class 3 days a week and use a treadmill at home. Both help me relax. Just sitting and trying to talk myself down does not work for me. I have to find something physical to do and take the medicine. I believe exercise is the best for my anxiety. It gets my mind off what is bothering me. I also watch TV while on the treadmill and try to watch comedy programs. I am 74 now and the anxiety strated when I had a heard attack at age 49 but I just ignored it until I had the panic attack. I also have had quadruple heart bypass surgery 13 years ago. It was the only surgery I had ever had and it will definitely be my last. Had terrible mental problems for several years after that experience. The psychiatrist I saw did not think I was going to get over it. He thought I was on the heart -lung machine for such a long time that I might have permanent damage from it. So if the anxiety is all I have to contend with today I feel like I am lucky. Not to make light of the anxiety. It is terrble and I wish they would find a cure for it. Hope this helps.
Welcome to Connect @slavinray. Thank you for adding your perspective about managing anxiety with respect to heart issues. I know @thankful can relate to your story.
We look forward to getting to know a bit more about you and continued conversation.
@slaviinray- I too have had panic attacks for over 30 years. I spoke about some of this in an earlier post. It came out of nowhere one day driving back from the OR coast over the Yaquina bridge of Newport. About a third of the way across I experienced a strong sensation of my vehicle being crushed as I was driving across the bridge. This sensation was so real that I literally raced across the rest of the way hoping to get to the other side before I was crushed. It seems like now as I write this that was just really crazy, but believe me it was as real then as I am here writing this. That began a whole series of events that I would find myself doing and experiencing pure fear & anxiety and led to me curtailing many things I once did and felt like I could no longer do.
I listened to a show somewhere about panic attacks and realized I needed to do something rather than live in fear. I saw a Psychiatrist and he prescribed Klonopin (1 mg.) and after a short amount of time I began taking back my life. It has been a long haul but I have grown through this adversity and have had opportunities to help others over the years. My mom once said that years ago many people suffered with this and unfortunately she said they became “shut-in’s”. I find it really helpful to discuss my issues with my friends and it has helped me relax w/o fear of embarrassment. I read another post about Klonopin being in a class of drugs that is very addicting and I have experienced what feels like missing my morning cup of Joe, but not much more. I don’t have a desire to take more and I sometimes take an extra pill that I cut in half with me if I know I am going to do something that I used to feel was very stressful (such as flying) and most of the time just knowing I have it with me is enough and I rarely end up needing it.
I agree that exercise or anything I can do to distract me was a great help when I was experiencing anxiety.
My doctor has asked me about once a year how things are going and has given me a few options. Continue what I am doing, Change to another newer drug or wean myself off the Klonopin. Call me a wimp, but why change what works!
Drop me a line anytime if you have any questions. I will always try to be helpful and truthful! I hope this helps.
Liked by Colleen Young, Connect Director, babyblue48
I get the thing about being crushed by a bridge, my feeling while driving over a bridge was that I was going to drive off from it. What a scary feeling. I believe these thoughts are driven by anxiety.
I also take Klonpin and have been on it for five years. I take Parnate a MOAI older class of drugs. This is the only drug that has worked for my depression and I have been on at least thirty others. Parnate also works great for me as far as the anxiety goes. I will be trying to wean myself off from Klonopin in the next couple of months.
Good luck to everybody out there
I had panic attacks for ten years during which I was sometimes afraid to gofrom our second story into the garage to do the laundry. I worked with agroup called Terrap with weekly talk therapy and a trained person came tomy home once a week and took me out to desensitize me. It was very scaryand difficult but eventually the attacks went away and I treated myself toa trip to London on my own.There are many available people trained to help those who have panicattacks.Talk to your doctor if this is a problem. Don’t continue to be a prisonerof this condition.
Liked by Colleen Young, Connect Director, thankful
Is 105/65. Normal blood pressure ?
I do not know normal but today mine is 116/58 ,pulse 52. Kind of low ,I am 72 in a month. Feel dizzy at times.
I need to take medication for high blood pressure, but every type of meds that have been prescribed for me upset my stomach. Does anyone have any hints on how to take the pills without making me sick.
I know what you mean, have the same problem. I take a zantac ( approved by my doctor), I take it in the
morning ( I take my blood pressure meds at 6;00PM ) I take a pink 150 zantac and it heals any stomach
upset all day and night, good luck. Lacey
Forgot to tell you, also drink lots of water.
@lugal Hello and welcome to Mayo Connect! I see that you just joined our online patient support community a few days ago. I have taken blood pressure meds for a number of years to treat an aortic valve problem. The ACE inhibitors, I take vasotech, have never caused any nausea or upset stomach, however, Beta Blockers have been difficult. I have found that taking it with a meal and drinking lots of liquid does help. Atenolol, a beta blocker, has worked the best for me with the least side effects. Have you talked with your doctor about this? Physicians have usually heard of all of the side effects and can be helpful in coming up with some suggestions. Best wishes!
Welcome to connect, @lugal,
I can empathize with you because I too, had to try several different hypertension medications before settling on one that I have taken for almost 10 years now, and am very happy with it.
I moved your message to the Heart & Blood group, under the discussion “blood pressure & hypertension” so you can meet fellow members who have talked much about blood pressure and medications. I’d like to introduce you to @dawn_giacabazi, @predictable, @patreats5674, @jacko, and @teatime.
I would also encourage you to read this Mayo Clinic article about choosing the right blood pressure medication:
@lugal, does your doctor have any suggestions as to how you can avoid getting sick while taking these medications? What methods have you tried in the past?
version 22.214.171.124.3.3Page loaded in 1.503 seconds